Document Detail

Delayed posttraumatic tamponade.
MedLine Citation:
PMID:  8969356     Owner:  NLM     Status:  MEDLINE    
Delayed cardiac tamponade is a rare phenomenon with two primary causes: delayed hemorrhage after an acute injury or delayed pericarditis with effusion. We present a case of cardiac tamponade 4 weeks after injury, with findings compatible with delayed hemorrhage and pericarditis. Our case emphasizes the need for follow-up of patients with penetrating chest trauma for several months after injury; echocardiography should be used if symptoms of tamponade appear.
D Bellanger; D J Nikas; J E Freeman; S Izenberg
Related Documents :
7241626 - The heart in enteric (typhoid) fever.
704266 - A review of heart-rate variability and evaluation.
9709326 - Choice of airway devices for 12,020 cases of nontraumatic cardiac arrest in japan.
8402756 - Cardiac amyloidosis presenting as ischemic heart disease. a case report and review of l...
7711376 - Intraradicular disc herniation: a case report and review of the literature.
16424626 - Benign esophageal stricture following aluminium phosphide poisoning.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Southern medical journal     Volume:  89     ISSN:  0038-4348     ISO Abbreviation:  South. Med. J.     Publication Date:  1996 Dec 
Date Detail:
Created Date:  1997-01-15     Completed Date:  1997-01-15     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0404522     Medline TA:  South Med J     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  1197-9     Citation Subset:  AIM; IM    
Department of Surgery, University of South Alabama, Mobile, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Cardiac Tamponade / diagnosis*,  etiology*,  radiography,  ultrasonography
Diagnosis, Differential
Thoracic Injuries / complications*
Wounds, Stab / complications*
Comment In:
South Med J. 1997 May;90(5):568   [PMID:  9160086 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Recurrent massive hemothorax in Rendu-Osler-Weber syndrome.
Next Document:  Inability to attain oral anticoagulation: warfarin-rifampin interaction revisited.